How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Thomas Day Your Own Question
Thomas Day
Thomas Day,
Category: Medical
Satisfied Customers: 26
Experience:  Physician at Kaiser Permanente
100080988
Type Your Medical Question Here...
Thomas Day is online now
A new question is answered every 9 seconds

Last week i thought i had jock itch. Treated groin ans

This answer was rated:

Last week i thought i had jock itch. Treated groin ans scrotum with clotrimozole and antiseptic wash. Went to dermitogist after two weeks of no relief. He says its intertrigo.
JA: When were you prescribed clotrimazole? How severe were any side effects?
Customer: He gives me vytone and tells me apply it twice a day.
JA: Have you seen a doctor about jock itch?
Customer: My groin/upper thigh has cleared up but one side of my scrotum is red and flackey.
JA: Anything else in your medical history you think the doctor should know?
Customer: When i go in the cold weather my scrotum becomes tight and feels thin like paper
Customer: replied 9 months ago.
I just want to make sure the cream isn’t the cause and that I’m not causing further problems.
Customer: replied 9 months ago.
The vytone cream I mean. I assume the clotrimazole caused it.
Customer: replied 9 months ago.
can I or should I put regular moisturizer of the scrotum?

Greetings, thank you for your question. My name is***** and I will be assisting you. To make sure I don’t miss anything please give me a moment to review your question.

Customer: replied 9 months ago.
ok

Thanks also for your patience. I see you've been waiting for a long time.

Is Hytone the topical medication you have?

Customer: replied 9 months ago.
vytone
Customer: replied 9 months ago.
https://www.webmd.com/drugs/2/drug-7935/vytone-topical/details
Customer: replied 9 months ago.
I think I gave myself eczema from using the clotrimazole.

Ok, thanks for that information :)

Customer: replied 9 months ago.
when I went to the dermatologist monday he said it wasn't jock itch. And he told me to put vytone on the area to help it heal the damage I did.
Customer: replied 9 months ago.
but two days later and my groin/thigh is better but my scrotum is rough and dry like a crusty elbow.

Vytone has both an anti-fungal component and anti-inflammatory component. The jock itch is a fungus, so it sounds like that part got better. It's not unusual in the healing process for the skin to become dry like you're experiencing.

During the initial process (inflammation of the skin), the superficial layers (near the top) lose contact with their normal contact and "slough" which is what you're experiencing now.

Intertrigo, by definition is affecting both your leg and scrotum. The skin on the scrotum is far thinner and more sensitive than that of the leg. So the reaction you are having is expected in a way.

Customer: replied 9 months ago.
would you recommend continuing the vytone? Or should I switch to something that treats eczema like Eucerin lotion and a vitamin E

Good question. At this point, it's probably not eczema. In reviewing your account of symptoms, it seems that actually you may have had intertrigo all along and that the hydrocortisone is the element of Vytone that is helping.

Customer: replied 9 months ago.
If I do have eczema will the cortisone/alcohol in the vytone make things worse?

I recommend continuing the Vytone for now. The thing that may help would be to spend some time each day allowing the area to air dry. After showering, towel dry then lay on the bed and allow area to dry fully. Then apply the Vytone as prescribed.

I suspect your symptoms will continue to improve in the next few days.

Customer: replied 9 months ago.
I def do that. I was doing that for two weeks on the clotrimazole too.And when I use the vytone and let it air dry it becomes stiff and dried out very quickly... it doesn't seem to moisturize for very long.
Customer: replied 9 months ago.
a photo in case it'll help

I hear you. Thanks for the photo-that helps let me know you are headed in the right direction. The area is actually suffering from TOO much moisture. And because the skin is so thin it's normal for it to feel dried out if it's truly dry.

Customer: replied 9 months ago.
It def doesn't feel too moisturized haha.If I use the vytone and Eucerin lotion and a vitamin E will that aggravate?

It's a sensitive area for sure :) That should be fine.

If no improvement after 5-7 days, seek followup care. I hope I’ve provided the information you were seeking. If you are happy with my service, your 5-star rating at this time is most welcome. If you need more help, please let me know so l can continue to assist you.

Thomas Day and 6 other Medical Specialists are ready to help you
Customer: replied 9 months ago.
Thanks. I appreciate the advice.

You're welcome!